Simultaneous, bilateral, complete atypical femoral fractures after long-term alendronate use.
Over the past decade there have been increasing reports of atypical femoral fractures (AFFs) associated with bisphosphonate use. Reported cases of bilateral involvement usually refer to sequential injuries, or a complete fracture with an incomplete injury to the contralateral limb. In this case report we describe simultaneous, bilateral, complete atypical femoral fractures following a simple fall. A history of prodromal pain, previous radiological evidence of cortical thickening and long term alendronate therapy for osteoporosis secondary to corticosteroid treatment paint a classical picture of the presentation of an atypical fracture pattern of which orthopaedic surgeons should be aware. Crown Copyright (C) 2016 Published by Elsevier, a division of RELX India, Pvt. Ltd on behalf of Prof. PK Surendran Memorial Education Foundation. All rights reserved.
- Orthopaedics